| Model Number |
BEA22-90/I16 |
| Medical Device Problem Code |
Appropriate Device Problem Term/Code Not Available (3191)
| Health Effect - Clinical Codes |
Aneurysm (1708); Failure of Implant (1924)
| Date of Event |
09/15/2022
Type of Reportable Event
Serious Injury
Event or Problem Description
The patient was initially implanted with an afx2 bifurcated stent raft and an afx vela infrarenal to treat an abdominal aortic aneurysm.Approximately three years post initial procedure the patient was identified with an aneurysm enlargement, and an endoleak type 1b.The physician is planning to perform a re-intervention.
Additional Manufacturer Narrative
The device remains implanted in the patient.Therefore; it will not be returned for evaluation.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2: device remains implanted.
Event or Problem Description
The patient was initially implanted with an afx2 bifurcated stent raft and an afx vela infrarenal to treat an abdominal aortic aneurysm.Approximately three (3) years post initial procedure the patient was identified with an aneurysm enlargement, and an endoleak type 1b.The physician is planning to perform a re-intervention.Additional information: the re-intervention was performed.During the intraoperative angiography, a type 3b endoleak and possible type 1b endoleak from the left leg was confirmed with angiography.The physician elected to implant an afx2 bifurcated stent graft.Ballooning and angiography were performed, which showed no major endoleak.The operation was completed without further treatment.A clinical evaluation determined that the reported type 3b endoleak is refuted, rather there is a type 1b endoleak from the lcia (left common iliac artery).
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good-faith efforts to retrieve a reported adverse event/incident-related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the type 3b endoleak is refuted, rather there is a type 1b endoleak from lcia.The secondary endovascular procedure is confirmed.The aneurysm enlargement complaint is unconfirmed due to a lack of a comparative study.This is moderately consistent with the reported adverse event/incident.The contributing factor for the type 1b lcia is a likely off-label (use with products outside the ifu).However, the device, user, procedure, or anatomy relatedness of the type 3b endoleak could not be determined.Procedure-related harms of this complaint could not be determined with the medical records available for review.The final patient status remains unknown.The final patient status was not made available to endologix.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2.